West Virginia, 2003Flash Flood in West Virginia, June 15, 2003
June 15, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 2:55 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 15, 2:55 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 AM EDT SUN JUN 15 2003
A SERIES OF SHORT WAVES WILL MOVE ALONG A STATIONARY FRONTAL ZONE
SOUTH OF MGW WILL BRING PERIODS OF RAIN AND TSTMS TO THE NORTHERN
COUNTIES OF WEST VIRGINIA AND GARRETT COUNTY MARYLAND TODAY. ONE TO
TWO INCHES OF RAIN FELL ACROSS THIS AREA YESTERDAY. WITH THE GROUND
WELL SATURATED, ADDITIONAL RAINFALL TODAY WILL BRING THE THREAT OF
FLASH FLOODING FOR THE FLOOD WATCH AREA.
COOLER DRIER AIR NORTH OF THE FRONT WILL PROVIDE SOME SUNSHINE
ACROSS WRN PA TODAY...WITH A CHANCE OF SHOWERS OR THUNDERSTORMS IN
SWRN PA AND SE OHIO WITH A HIGHER RISK OF SHOWERS CLOSER TO THE
FRONT IN WEST VIRGINIA.
THE FRONT WILL MOVE VERY SLOWLY SOUTH TONIGHT INTO MONDAY...BRINGING
ONE DRY DAY, BUT THE FRONT WILL MOVE BACK NORTH TUESDAY INTO
WEDNESDAY RETURNING A THREAT OF SHOWERS AND THUNDERSTORMS TO THE
FORECAST AREA.
.PBZ...
MD...FLOOD WATCH FOR TODAY FOR ZONE MDZ001.
OH...NONE.
PA...NONE.
WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ012...WVZ021>023...WVZ041.
RSD
Hazardous weather outlook, Jun 15, 4:10 AM EST, 5 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150915-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EDT SUN JUN 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
FLASH FLOODING IS POSSIBLE TODAY ACROSS NORTHERN WEST VIRGINIA IN
THE COUNTIES OF MARION...MONONGALIA...PRESTON...TUCKER AND WETZEL
AND IN GARRETT COUNTY MARYLAND. SCATTERED THUNDERSTORMS WITH HEAVY
DOWNPOURS ARE POSSIBLE IN THESE COUNTIES.
NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ON TUESDAY AND WEDNESDAY COULD PRODUCE HEAVY
DOWNPOURS THAT COULD RESULT IN FLASH FLOODING.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE.
Flash Flood, Marion
- When
- June 15, 4:15 AM EST to 5:00 AM EST
- Where
- Marion County, Fairmont
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.510, -80.243 (the zone’s center; the record gives no point)
Bonners Ridge Rd flooded. Ices Run caused flooding near Barrackville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, June 15, 2003$1.6 million · 9 events
- Flash Flooding and Hail in Mississippi, June 15, 2003$234,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Texas, June 15, 2003$180,000 · 1.75 in hail · 6 events
- Flash Flooding and Flooding in Indiana, June 15, 2003$50,000 · 5 events
- Flash Flood in Alabama, June 15, 2003$30,000 · 1 event
- Damaging Winds in Louisiana, June 15, 2003$25,000 · 55 kt wind · 3 events
- Flash Flooding and Damaging Winds in Tennessee, June 15 to 16, 200360 kt wind · 19 events
- Flash Flooding and Hail in Texas, June 15, 2003$15,000 · 0.88 in hail · 4 events
- Lightning Strike in Florida, June 15, 20031 injured · 1 event
- Wildfire in California, June 15 to 16, 20031 injured · 1 event
- Hail and Damaging Winds in South Dakota, June 15, 2003$5,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 15, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365259.